MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fenestrated bipolar forceps instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the plastic part of the fenestrated bipolar forceps tip was lost when it separated during the process of grasping the fibroid.It is unknown if a fragment was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected before use and found to be in normal condition.During approximately one hour of use, while grasping tissue, an unknown issue caused a fragment of the device to fall inside the patient.No functional issues or collisions with other instruments were observed during the procedure, and the wrist was straightened upon removal without resistance or visible damage to the instrument or cannula.The fragment was not retrieved because it could not be located, and x-ray imaging was performed post-operatively, but no additional surgical procedures were required.The procedure was completed robotically with no injury to the patient, and the patient has not returned with post-surgical complications related to the retained fragment.The instrument is available for return to isi for evaluation, but photographic images or video recordings for isi review were not available.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the fenestrated bipolar forceps instrument to perform failure analysis.The instrument was analyzed and found to have a broken molded insulator on the upper jaw.The broken piece measured approximately 1.72 mm x 6.48 mm, confirming that a fragment detached from the instrument.The fragment was not returned with the instrument.The grip base for the grip with the cracked molded insulator did not appear to be bent.The electrical continuity was performed and passed.The housing was removed and found to be undamaged.The inputs were manually articulated and passed.Additionally, the instrument was found to have a detached intact jaw due to the broken molded insulator.The jaw was completely detached from the grip base, but the conductor wire was still holding onto the grip.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24544978
Report Number2955842-2026-15400
Device Sequence Number14852254
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)250904(10)K10250904
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10250904 0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown